Bernoulli

  • Bernoulli
  • Volume 7, Number 3 (2001), 557-569.

A new fluctuation identity for Lévy processes and some applications

Larbi Alili and Loïc Chaumont

Full-text: Open access

Abstract

Let τ and H be respectively the ladder time and ladder height processes associated with a given Lévy process X. We give an identity in law between (τ,H) and (X,H*), H* being the right-continuous inverse of the process H. This allows us to obtain a relationship between the entrance law of X and the entrance law of the excursion measure away from 0 of the reflected process (Xt- infs≤tXs, t ≥0). In the stable case, some explicit calculations are provided. These results also lead to an explicit form of the entrance law of the Lévy process conditioned to stay positive.

Article information

Source
Bernoulli, Volume 7, Number 3 (2001), 557-569.

Dates
First available in Project Euclid: 22 March 2004

Permanent link to this document
https://projecteuclid.org/euclid.bj/1080004766

Mathematical Reviews number (MathSciNet)
MR2002f:60090

Zentralblatt MATH identifier
1003.60045

Keywords
excursion measure fluctuation theory Lévy processes local time

Citation

Alili, Larbi; Chaumont, Loïc. A new fluctuation identity for Lévy processes and some applications. Bernoulli 7 (2001), no. 3, 557--569. https://projecteuclid.org/euclid.bj/1080004766


Export citation

References

  • [1] Alili, L. and Chaumont, L. (1999) Quelques nouvelles identités de Øuctuation pour les processus de Lévy. C. R. Acad. Sci. Paris Sér. I. 328, 613-616.
  • [2] Alili, L. and Doney, R.A. (1999) Wiener-Hopf factorization revisited and some applications. Stochastics Stochastics Rep., 66, 87-102.
  • [3] Alili, L. and Doney, R.A. (2000) Martin boundary associated with a killed random walk. Ann. Inst. H. Poincaré Probab. Statist. To appear.
  • [4] Bertoin, J. (1996) Lévy Processes. Cambridge: Cambridge University Press.
  • [5] Bertoin, J. and Doney, R.A. (1997) Spitzer's condition for random walks and Lévy processes. Ann. Inst. H. Poincaré Probab. Statist., 33, 167-178.
  • [6] Bingham, N.H. (1975) Fluctuation theory in continuous time. Adv. Appl. Probab., 7, 705-766.
  • [7] Chaumont, L. (1996) Conditionings and path decompositions for Lévy processes. Stochastic Process Appl., 64, 39-54.
  • [8] Chaumont, L. (1997) Excursion normalisée, méandre et pont pour des processus stables. Bull. Sci. Math., 121, 377-403.
  • [9] Feller, W.E. (1971) An introduction to probability theory and its applications, Vol. 2, 2nd edition. New York: Wiley.
  • [10] Fristedt, B.E. (1974) Sample functions of stochastic processes with stationary, independent increments. In P. Ney and S. Port (eds), Advances in Probability and Related Topics, Vol. 3, pp. 241-396. New York: Marcel Dekker.
  • [11] Greenwood P. and Pitman, J.W. (1980) Fluctuation identities for Lévy processes and splitting at the maximum. Adv. Appl. Probab., 12, 893-902.
  • [12] Marchal, P. (2001) On a new Wiener-Hopf factorization by Alili and Doney. In J. Azéma, M. Émery, M. Ledoux and M. Yor (eds), Séminaire de Probabilités XXXV, Lecture Notes in Math. 1755. Berlin: Springer-Verlag.
  • [13] Port, S.C. (1963) An elementary approach to Øuctuation theory. J. Math. Anal. Appl., 6, 109-151.
  • [14] Rogozin, B.A. (1966) On the distribution of functionals related to boundary problems for processes with independent increments. Theory Probab. Appl., 11, 580-591.
  • [15] Spitzer, F. (1956) A combinatorial lemma and its applications to probability theory. Trans. Amer. Math. Soc., 82, 323-339.
  • [16] Skorohod, A.V. (1971) Theory of Random Processes. Vol. 1. Moscow: Nauka.
  • [17] Wendel, J.G. (1960) Order statistics of partial sums. Ann. Math. Statist., 31, 1034-1044.